MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC EndoWrist SP; NEEDLE DRIVER
Model Number 430006-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port (sp) needle driver instrument was not responding to the commands.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The needle driver instrument was analyzed and found to have a broken idler roll gear.Upon removal of the instrument housing, a fragment of the broken roll gear was discovered inside the housing.During manual articulation of the inputs, the expected hard stop was not felt.The broken gear was found to prevent the main tube from articulating, and the instrument failed to move intuitively during functional testing on the in-house system.Additionally, the instrument exhibited unintuitive motion during in-house system testing, consistent with the reported complaint.When installed and driven, the main tube did not rotate as commanded by the mtm (master tool manipulator) or ssc (surgeon side console).With the wrist and joggle joint bent and a roll command issued, the distal end moved in a circular pattern rather than spinning or rolling in place as expected.Additionally, in certain orientations within the roll direction range, the distal tip moved opposite to the commanded direction.This behavior was observed across all three installs, suggesting a misalignment of the coordinate frames during the engagement sequence.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.

Brand Name
EndoWrist SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50928531
Report Number2955842-2026-40307
Device Sequence Number10749644
Product Code NAY
UDI-Device Identifier00886874114308
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-62
Device Catalogue Number430006
Device Lot NumberU10241023 0006
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/27/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown